Digital Media at the Crossroads

An Annual Conference on the Future of Content in Digital Media

Register Now »

DM@X-tra: "All Work and No Play" : An Advanced Graduate Workshop

Friday, September 27, 2019


DM@X-tra is an annual collaborative event sponsored by DM@X and taking place on Friday, September 27, 2019 from 2:00-6:30 pm at the York Cinespace, 777 Kipling Avenue, Etobicoke.

  • Organized by DM@X academic partners and prior attendees.
  • Set up in roundtable format to facilitate collaborative workshops, short presentations, and discussions that are reported out both during and after the event.
  • Admission is free (registration required).

1:30 - 2:00 pm

Registration

2:00 - 2:15 pm

Welcome & Opening Statement of Goals & Format

  • Jim Mirkopoulos, Vice President, Cinespace Toronto
  • Catherine Moore, Adjunct Professor, Music Technology & Digital Media, Faculty of Music, University of Toronto
2:15 - 2:30 pm

Collaborative Roundtable/Workshop #1

"Designing the Future of Work in the New Film and TV Industries"

15-min "starter" presentation of the case; problem & 3-5 roundtable questions.

  • Jessica Bay, PhD Candidate, York University and Ryerson University
  • Caroline Klimek, PhD Candidate, York University
  • Rachel Noonan, MDes, OCAD University, Principal, Beyond the Next
  • Megan Lynch, Senior Analyst, Nordicity
2:30 - 3:00 pm

Roundtable collaborative work (by all attendees)

3:00 - 3:40 pm

Reporting of results (from each roundtable)

3:40 - 3:50 pm

INTERMISSION

3:50 - 4:05 pm

Collaborative Roundtable/Workshop #2

"Playing with Power in the Canadian Game Industry"

15-min "starter" presentation of the case; problem 3 roundtable questions for all tables

  • Felan Parker, Assistant Professor, Book & Media Studies, University of St Michael's College, University of Toronto
  • Sarah Stang, PhD Candidate, York University, Communication and Culture Program
  • Patrick Dolan, PhD Candidate, York University, Communication and Culture Program
4:05 - 4:35 pm

Roundtable collaborative work (by all attendees)

4:35 - 5:20 pm

Reporting of results (from each roundtable)

5:20 - 5:30 pm

Closing Wrap-up & Next Steps

Catherine Moore
5:30 - 6:30 pm

Mixer

Roundtables are put together to mix attendees from different backgrounds and areas of expertise.

Organizer and sponsor of DM@X-tra

DM@X is a conference organized by five university faculties with programs focused on key aspects of the digital future of the cultural industries: the Faculty of Music, University of Toronto; School of the Arts, Media, Performance, and Design, York University; the Arts and Media Administration MBA Program,Schulich School of Business, York University; OCAD University; the School of Creative Industries, Faculty of Communications & Design, Ryerson University; and the Centre for Innovation Law and Policy, Faculty of Law, University of Toronto. The next DM@X conference will be held on February 7-8, 2020.